MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Difficult to Insert (1316); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.A pusher wire, introducer sheath and main coil were returned.Pusher wire and main coil were interlocked within introducer sheath, coil was semi inside of the introducer sheath.The pusher wire was inspected, no damages were noticed.The coil was inspected and it was kinked and stretched.No more damages were found in the returned device.Microscopic inspection was performed on the pusher wire.The proximal end has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Microscopic inspection on the main coil was performed.The zap tip was inspected and no damages were found.The interlocking arm was detached.Dimensional inspection revealed that the device met specification.
 
Event or Problem Description
Reportable based on device analysis completed on 02feb2022.It was reported that the interlocking arm part did not come out from the tip of the hoop and the interlock could not be advanced within the microcatheter.A 10mm x 30cm interlock coil was selected for use.The device was hydrated intermittently.However, during the procedure, part of the coil comes out of the hoop, but the locking arm part did not come out from the tip of the hoop.Furthermore, the interlock could not be advanced within the microcatheter.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that the interlocking arm was detached.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13573088
Report Number2134265-2022-01356
Device Sequence Number20320907
Product Code KRD
UDI-Device Identifier08714729765035
UDI-Public08714729765035
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026256924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Initial Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown